Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Epileptic fits. Taking lobazam, dizziness, loss of balance. Side effects of medication?

My mother is 62 years old and has epileptic fits . She was prescribed topaz. however as was losing memory and weight alarmingly the doctor has reduced the dosage of topaz with an intention to stop it and has introduced lobazam 5 - 2 tablets each at morning and night. Now she is extremely sleepy and also, getting dizzy and hasnfallen twice after losing her balance. Is it because of lobazam. Thanks
Asked On : Wed, 21 Nov 2012
Answers:  2 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi Umaramalingam,
Thanks for posting your query.
Clobazam is a benzodiazepine group anti-epileptic and it has side effects of sleepiness, drowsiness,ataxia,confusion, dizziness and falls can be a result there of.
Elderly persons should get lesser dose, up 20mg once a day at bed time can be given to a patient like her.
Still if the drowsy condition remains then the drug must be stopped because elderly people are highly susceptible to falls and it's worthwhile to review her treatment with a neurologist.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.

Answered: Thu, 22 Nov 2012
I find this answer helpful
General & Family Physician Dr. Lt Cdr ASN Bhushan's  Response
Dear Concerned.,
Thanks for writing to us.
The medicine containing Benzodiazepines always produce Sedation.
Have you done a complete work up of Epilepsy/have you already got CT?MRI reports with you ?
An adult onset seizure could be due to SOL(Space occupying lesion in the brain).
Usually this type of lesion may increase the ICT(Intracranial Tension),obstruct the flow of CSF and produce a Non Communicating Hydrocephalus leading to fits also.In such a situation a "Shunting Operation " will be done on emergency to reduce pressure effects on Optic Nerve to restore vision.
Kindly meet a Surgical Neurologist/Neurophysician and get a complete work up done.
Wishing her a Speedy recovery.,
Best Regards.,
Dr Lt Cdr ASN Bhushan.

Answered: Thu, 22 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor